Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
green12

moving away and starting accutane

Recommended Posts

i just got prescribed accutane. ive been dealing with acne since i was about 12, i am 18 now and am about to leave for my first semester of college. i know this is really bad timing to start a new drug, especially one as strong as accutane. but i wanted to know if the effects of accutane, would likely interfere with my schoolwork. i know the drug effects everyone differently but i would really appreciate it if you all could let me know maybe whether or not its a good idea to take accutane at such a big point in my life (moving away for the first time and living alone and all.) im just anxious to start accutane and get control of my skin, but i have no idea how its going to effect me mentally, so basically what i am asking is if its a good idea or not.

Share this post


Link to post
Share on other sites

It actually could be a good time to start taking it. College can be a stressful time with plenty of other things to worry about then having a lot of acne. The sooner you can get rid of the problem the better. Accutane does have a variety of side effects, but nothing that should affect your school work. In the end you'll be glad to be acne free and be able to not have another thing to worry about.

Share this post


Link to post
Share on other sites

I know exactly how you are feeling, as I am a person who normally wants to take care of things RIGHT away... especially when it comes to my face. There are something you need to understand, if you are starting school, most likely, you will be worried about making friends. While your face may seem unbearable now, there is a very good chance you will go through an inital breakout, and it will be worse for the the first few months. If you can live with your face as it, maybe it would be worth putting off starting accutane for the first semester or so, it may reduce any stress you would have about a worsening acne condition, easing your transition.

I personally began accutane about a month ago, and I go back to school next monday. While my face is complete garbage, Ill be a sophmore, and already have a good group of friends who, by golly, if they look at me differently for my face, I really don't want to be there friends (though my freshman year, my acne did impact my worry about meeting people)

Share this post


Link to post
Share on other sites
It actually could be a good time to start taking it. College can be a stressful time with plenty of other things to worry about then having a lot of acne. The sooner you can get rid of the problem the better. Accutane does have a variety of side effects, but nothing that should affect your school work. In the end you'll be glad to be acne free and be able to not have another thing to worry about.

thats exactly how i feel, i feel like if i start the treatment when i do start school i will have so much going on that time will fly by and i wont have time to focus as much on my skin. but i really dont know, im just impatient i think. i going to a totally diffrent climate then where im from so im worried that the extremely cold weather is going to have an effect on my skin too if i start the medication, bc i know dryness is a huge factor.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×